Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 30, 2021, 12:57 AM MDT for Converse County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 12:57 AM MDT (06:57 UTC)
- Expired
- Jul 30, 2021, 1:30 AM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 211 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
053 WWUS85 KCYS 300657 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 1257 AM MDT Fri Jul 30 2021 WYZ101-103-300730- Converse County Lower Elevations WY-North Laramie Range WY- 1257 AM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY UNTIL 130 AM MDT... At 1257 AM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Rolling Hills Estates, or 22 miles northeast of Casper, moving east at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Glenrock, Rolling Hills, Rolling Hills Estates and Deer Creek. This includes Interstate 25 in Wyoming between mile markers 145 and 175. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4273 10549 4276 10608 4313 10607 4328 10549 TIME...MOT...LOC 0657Z 276DEG 42KT 4301 10594 $$ Mokry
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 12:00 AM MDT, 57 minutes earlier.
Area forecast discussion, Jul 30, 12:00 AM MDT, 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1200 AM MDT Fri Jul 30 2021
.SHORT TERM...(This evening through Sunday)
Issued at 405 PM MDT Thu Jul 29 2021
Forecast challenges deal with heavy rainfall and possible severe
weather through Saturday in the short term.
Currently...Frontal boundary lays across far northeastern Colorado
to a surface low near Cheyenne and then from Laramie to just west
of Casper this afternoon. SPC surface based CAPE on the order of
3000 J/KG down here near Cheyenne to around 2000 J/KG out by the
storm ongoing just south of Arlington. Have been getting reports
of heavy rain/flash flooding in a pretty data sparse area west of
Laramie.
Latest short term guidance showing storms developing west of the
Laramie Range through the late afternoon, HRRR showing storms
developing east of the Laramie Range across southern Platte and
southern Goshen Counties around 02Z and continuing through at
least 06Z tonight. Cheyenne and CFD may be spared thunderstorms
this evening as we have been down in stratus all day. Any outflow
boundaries from the north would really throw a wrench in the
forecast...so kept fairly high chance PoPs in the forecast for
here.
Best surge of monsoon moisture Friday with PWATS up near 1.3
inches at Laramie and Rawlins. Long skinny CAPE profiles on
forecast sounding with little in the way of CAPE...so looking at
heavy rain producers. WPC has a SLight Risk area identified for
flash flooding...so went ahead and issued a Flash Flood Watch for
parts of Albany and eastern Carbon County. Will need to watch the
Mullen burn scar area closely as they are right in the bullseye
of this heavier precip Friday afternoon.
.LONG TERM...(Sunday night through Thursday)
Issued at 405 PM MDT Thu Jul 29 2021
Trends for next week have been on track for a gradual decrease in
moisture across the southeastern CONUS, with a slight increase in
temperatures through Thursday as an upper level ridge begins push
eastward. Guidance has been a bit bullish with POPs, especially on
Tuesday afternoon. PW anomalies have indicated a stronger decrease
in moisture across with a lowering to 0.4 to 0.75 inches, with the
GFS drastically reducing areal coverage of showers and
thunderstorms. Went ahead and started trending POPs down 10% to
account for this uncertainty. Can still see a chance for afternoon
thunderstorms with brief northwesterly flow on Tuesday and several
embedded shortwave throughout the week. Daytime highs are expected
to increase, relative to the cooler weekend, with highs in the low
90s east of I-25 and in the mid to low 80s to the west. Overall, not
too many fire weather concerns through the end of next week as
minimum RH values remain above 20 percent and winds remain below
criteria.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1156 PM MDT Thu Jul 29 2021
Areas of haze out in the NE Panhandle will limit visibility for
periods this morning along with potential for precipitation from
current thunderstorms in Niobrara and Converse Counties to advect
further with intensity into NE to potentially warrant inclusion in
amendments. Otherwise VFR conditions to persist in SE WY ahead of
possible mid-morning fog and afternoon showers and thunderstorms.
&&
.FIRE WEATHER...
Issued at 405 PM MDT Thu Jul 29 2021
Minimal fire weather conditions over the next few days as
monsoonal moisture surges into the area from the south. Expect
widespread wetting rains Friday and Saturday across southern
areas. Areas further north will see lesser amounts of rain...but
humidity expected to remain high. Afternoon showers and storms
expected on a daily basis through the weekend before monsoonal
moisture shifts south back into Colorado.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch from 11 AM MDT Friday through Friday evening
for WYZ105-110-114>116.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...MD
AVIATION...WM
FIRE WEATHER...GCCHazardous weather outlook, Jul 29, 3:40 AM MDT, 21 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 340 AM MDT Thu Jul 29 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>119-300945- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 340 AM MDT Thu Jul 29 2021 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop this afternoon and evening. There is a marginal risk for isolated strong to severe thunderstorms producing wind gusts up to 60 mph and hail to the size of pennies. Locally heavy rain will accompany some of the showers and storms, which may lead to minor flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous showers and thunderstorms are forecast Friday and Saturday. Periods of heavy rain, in excess of an inch per hour, may lead to flash flooding, particularly over the burn scars. Shower and thunderstorm coverage will decrease Sunday through early next week, with less of a threat for locally heavy rainfall. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 29, 10:11 PM MDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1011 PM MDT Thu Jul 29 2021 NEZ002-003-019>021-054-055-095-096-310200- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Harrison, and Agate 1011 PM MDT Thu Jul 29 2021 ...DEGRADED AIR QUALITY UNTIL 8PM MDT FRIDAY... The following message is transmitted in collaboration with the Nebraska Emergency Management Office through 8 PM Friday. WHAT...Degraded air quality from smoke from western wildfires. WHERE...All Nebraska Panhandle counties. WHEN...Through 8 PM ADT Friday evening IMPACTS...Heavy smoke from western wildfires will continue over the Nebraska Panhandle through at least Thursday morning. HEALTH INFORMATION...Recommended the elderly, young children, and individuals with respiratory problems avoid excessive physical exertion and minimize outdoor activities during this time. Wildfire smoke is made up of a variety of pollutants, including particulate matter and ozone, which can cause respiratory health effect. Although these people are most susceptible to health impacts, we advise that everyone should avoid prolonged exposure to poor air quality conditions.
Special weather statement, Jul 29, 10:21 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1021 PM MDT Thu Jul 29 2021
WYZ101-300500-
Converse County Lower Elevations WY-
1021 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 1100 PM MDT...
At 1021 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Bill, or 26 miles southeast of Wright, moving east at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dull Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4342 10490 4316 10494 4330 10540 4350 10531
4350 10528
TIME...MOT...LOC 0421Z 290DEG 20KT 4341 10526
CoxSpecial weather statement, Jul 29, 11:06 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1106 PM MDT Thu Jul 29 2021
WYZ101-102-300545-
Converse County Lower Elevations WY-Niobrara County WY-
1106 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES UNTIL 1145 PM MDT...
At 1106 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dull Center, or 30 miles southeast of Wright, moving east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Bill and Dull Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4339 10449 4314 10481 4309 10549 4322 10578
4351 10520 4350 10461
TIME...MOT...LOC 0506Z 268DEG 22KT 4343 10507
MokrySpecial weather statement, Jul 29, 11:44 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1144 PM MDT Thu Jul 29 2021
WYZ101-102-300630-
Converse County Lower Elevations WY-Niobrara County WY-
1144 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHERN CONVERSE COUNTIES UNTIL 1230 AM MDT...
At 1144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dull Center, or 40 miles southeast of Wright, moving east at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bill and Dull Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4339 10434 4314 10471 4302 10540 4300 10587
4323 10606 4350 10522 4350 10448
TIME...MOT...LOC 0544Z 277DEG 38KT 4334 10492
MokrySpecial weather statement, Jul 30, 12:29 AM MDT, 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1229 AM MDT Fri Jul 30 2021
WYZ101-102-300730-
Converse County Lower Elevations WY-Niobrara County WY-
1229 AM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NIOBRARA AND NORTHEASTERN
CONVERSE COUNTIES UNTIL 130 AM MDT...
At 1228 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Manning Ranch, or 33 miles northeast of Douglas,
moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bill, Dull Center, Mule Creek Junction, Redbird, Lance Creek and
Manning Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4297 10407 4281 10466 4286 10530 4298 10558
4315 10556 4350 10483 4350 10406
TIME...MOT...LOC 0628Z 267DEG 36KT 4313 10498
MokrySpecial weather statement, Jul 30, 12:57 AM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1257 AM MDT Fri Jul 30 2021 WYZ101-103-300730- Converse County Lower Elevations WY-North Laramie Range WY- 1257 AM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY UNTIL 130 AM MDT... At 1257 AM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Rolling Hills Estates, or 22 miles northeast of Casper, moving east at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Glenrock, Rolling Hills, Rolling Hills Estates and Deer Creek. This includes Interstate 25 in Wyoming between mile markers 145 and 175. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4273 10549 4276 10608 4313 10607 4328 10549 TIME...MOT...LOC 0657Z 276DEG 42KT 4301 10594 Mokry
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:44 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 89 min |
| Jul 29, 10:21 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jul 29, 11:06 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jul 29, 11:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jul 30, 12:29 AM MDT | Special Weather Statement | CYS | Converse, Niobrara | 61 min |
| Jul 30, 12:54 AM MDT | Areal Flood Advisory | CYS | Niobrara | 3 hr |
| Jul 30, 1:29 AM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jul 30, 2:05 AM MDT | Special Weather Statement | CYS | Niobrara | 25 min |
| Jul 30, 3:15 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jul 30, 3:22 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie | 113 min |
| Jul 30, 3:33 PM MDT | Flash Flood Warning | CYS | Albany, Carbon | 3 hr |
| Jul 30, 3:48 PM MDT | Special Weather Statement | CYS | Platte | 27 min |
| Jul 30, 4:38 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jul 30, 4:51 PM MDT | Special Weather Statement | CYS | Albany | 39 min |
| Jul 30, 5:19 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Jul 30, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 37 min |
| Jul 30, 5:46 PM MDT | Flash Flood Warning | CYS | Laramie, Platte | 2 hr |
| Jul 30, 5:52 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.